advertisement
Question
Posted by: Reana | 2019/01/09

Urticarial vasculitis

I am 58 yrs old & for some unknown reason developed an allergic reaction Rash/ Hive / Wheals in Oct 2018. Was admitted to hospital in Dec for 3 days. high dose intravenous Cortisone & extensive blood & biopsy tests. Results Negative for Cancer & Lupus but positive for 2 Auto Immune diseases (underlying) S-ANF AB (Hep-2) / S-Ro-52 AB /abnormal Proteins in blood with Diagnosis suspect - Urticarial Vasculitis. The severe red swollen rash /hive /wheals covers abt 70% of my body & does not seem to respond to any treatment. Creams, Cortisone, Antihistamines. Am I correct to think the allergic reaction might be due to the Vasculitis? Presently using prescribed Plasmaquine for 30 days (ends 28 Jan) but I have not seen any significant improvement. To stop the extreme itching I use the hottest temp my skin can handle targeting only the raised wheal with boiling water or a hairdryer on the hottest setting. The hives appear to be unsensitive without feeling when swollen & can tolerate the heat treatment (I do take care not to burn myself) It relieves the itch up to 4 hours, a little longer if I'm lucky. In Sept 2018 my neurologist prescribed Epleptin to control a nerve problem in my arm. I was hesitant to use it and took only one. I had a severe mental side effects i.e. disorientated, appeared drunk, dizzy, slurred speech etc.after taking only 1 and stopped using it. I cannot unsuccessfully try to control this severe debilitating rash & hives for the rest of my life. How can I start to treat the Vasculitis ? and can taking 1 Epleptin capsule have caused all this and still continue so long afterwards ?

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageAllergy expert
- 2019/01/11

Urticarial Vasculitis may well be the case for the Hives and Urticaria, triggered off by the underlying auto-immune disease you appear to have developed. Most cases of Chronic Urticaria like this have nothing to do with food allergies. I presume you have had a skin biopsy to confirm Vasculitis. You may need your Rheumatologist to try other  medications such as Methotrexate, Cyclosporin and Azapress. Some people respond to Dapsone. Oral cortisone is bound to help, but you should not take steroids or cortisone for too long. If you are unhappy with your treatment then get a second-opinion form another specialist.

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.
advertisement